zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Positive solutions to a singular third-order three-point boundary value problem with an indefinitely signed Green’s function. (English) Zbl 1153.34016
The authors consider the third order three-point boundary value problem, $$u''' = a(t) f(t, u(t)), \quad 0 < t < 1,$$ $$u(0) = u(1) = u''(\eta) = 0,$$ where $\eta \in (17/24, 1)$. They show that even though the Green function is not of constant sign, under certain conditions the problem does admit positive solutions. Their approach is based on phase plane analysis coupled with the Krasnosel’skii fixed point theorem for cone preserving operators.

34B18Positive solutions of nonlinear boundary value problems for ODE
34B10Nonlocal and multipoint boundary value problems for ODE
34B15Nonlinear boundary value problems for ODE
Full Text: DOI
[1] Agarwal, R. P.; Grace, S. R.; O’regan, D.: Semipositone higher-order differential equations, Appl. math. Lett. 17, 201-207 (2004) · Zbl 1072.34020 · doi:10.1016/S0893-9659(04)90033-X
[2] Anderson, D.; Anderson, T.; Kleber, M.: Green’s function and existence of solutions for a functional focal differential equation, Electron. J. Differential equations 2006, No. 12, 1-14 (2006) · Zbl 1112.34041 · emis:journals/EJDE/Volumes/2006/12/abstr.html
[3] Anderson, D. R.: Positivity of Green’s function for an n-point right focal boundary value problem on measure chains, Math. comput. Modelling 31, 29-50 (2000) · Zbl 1042.39504 · doi:10.1016/S0895-7177(00)00044-3
[4] Anderson, D. R.; Davis, J. M.: Multiple solutions and eigenvalues for third order right focal boundary value problems, J. math. Anal. appl. 267, No. 1, 135-157 (2002) · Zbl 1003.34021 · doi:10.1006/jmaa.2001.7756
[5] Anderson, D.; Avery, R.: Multiple positive solutions to a third-order discrete focal boundary value problem, Comput. math. Appl. 42, 333-340 (2001) · Zbl 1001.39022 · doi:10.1016/S0898-1221(01)00158-4
[6] Chazy, J.: Sur LES équations différentielles du troisième ordre et d’ordre supérieur dont l’intégrale générale a ses points crtiques fixes, Acta math. 34, 317-385 (1911) · Zbl 42.0340.03 · doi:10.1007/BF02393131
[7] Gamba, I. M.; Jüngel, A.: Positive solutions to singular second and third order differential equations for quantum fluids, Arch. ration. Mech. anal. 156, No. 3, 183-203 (2001) · Zbl 1013.76009 · doi:10.1007/s002050000114
[8] Graef, J. R.; Yang, B.: Positive solutions of a nonlinear third order eigenvalue problem, Dynam. systems appl. 15, No. 1, 97-110 (2006) · Zbl 1106.34013
[9] Graef, J. R.; Yang, B.: Multiple positive solutions to a three point third order boundary value problem, Discrete contin. Dyn. syst., No. Suppl., 337-344 (2005) · Zbl 1152.34325
[10] Infante, G.; Webb, J. R. L.: Loss of positivity in a nonlinear scalar heat equation, Nodea nonlinear differential equations appl. 13, No. 2, 249-261 (2006) · Zbl 1112.34017 · doi:10.1007/s00030-005-0039-y
[11] Krasnoselskiĭ, M. A.: Positive solutions of operator equations, (1964) · Zbl 0121.10604
[12] Kaufmann, E. R.: Positive solutions of a three-point boundary value on a time scale, Electron. J. Differential equations 2003, No. 82, 1-11 (2003) · Zbl 1047.34015 · emis:journals/EJDE/Volumes/2003/82/abstr.html
[13] Kaufmann, E. R.; Raffoul, Y. N.: Eigenvalue problems for a three-point boundary-value problem on a time scale, Electron. J. Qual. theory differ. Equ. 2004, No. 15, 1-10 (2004) · Zbl 1081.34023 · emis:journals/EJQTDE/2004/200402.html
[14] Liu, B.: Positive solutions of three-point boundary-value problem for the one dimensional p-Laplacian with infinitely many singularities, Appl. math. Lett. 17, 655-661 (2004) · Zbl 1060.34006 · doi:10.1016/S0893-9659(04)90100-0
[15] Ma, R.: Positive solutions of a nonlinear three-point boundary-value problem, Electron. J. Differential equations 1999, No. 34, 1-8 (1999) · Zbl 0926.34009
[16] Palamides, P.; Erbe, L.: Positive and monotone solutions of a boundary value problem for second order singular ordinary differential equations, Differential equations dynam. Systems 10, No. 3--4, 305-329 (2002) · Zbl 1231.34037
[17] Sun, Y.: Positive solutions of singular third-order three-point boundary value problem, J. math. Anal. appl. 306, 589-603 (2005) · Zbl 1074.34028 · doi:10.1016/j.jmaa.2004.10.029
[18] Webb, J. R. L.: Positive solutions of some three point boundary value problems via fixed point index theory, Nonlinear anal. 47, 4319-4332 (2001) · Zbl 1042.34527 · doi:10.1016/S0362-546X(01)00547-8